NRAS
22,813 members26,524 posts

off Methotrexae after 6 injections

Hi All!

I have posted my concerns while answering a few posts but I thought I would broaden my audience.

I was diagnosed with RA in October of 2017. I started on Lefluminide for 6 weeks but had some bad reactions. My Rheumatologist then put me on Methotrexate injections (25mg per week). I only did 6 injections. A skin rash I had as part of my "lupus spectrum" came back fast and furious. I had a flare that was so bad I wanted to go to the Emergency Room. The bathroom problems continued also.

So my RA Dr. has taken me off the Methotrexate now. I'm off all meds now waiting until May to see if the rash goes into hiding again and if the other issues go away too. His next med to try might be Plaquenel. I have a lot of trouble with my eyes so I am a bit nervous about that. I haven't taken any pain meds but have a nerve block in one knee and a steroid shot in the other. Both are starting to wear off and the new pangs of pain are in my ankles, toes and shoulders.

After all of the above (lol) my questions are this: Do you feel my Rheumatologist isn't waiting long enough to see if the side effects will lesson and the MTX hasn't had a chance to work? Has anyone had any side effects with the Plaquenel especially with their eyes? I hate taking pain pills but should I ask for something to take the edge off?

I am truly down in the dumps besides being tired but yet nervously flitting around. Yikes any thoughts would be appreciated

6 Replies
oldestnewest

Hi 😊 that’s unfortunate to get bad reactions on top of everything else; not what you need lol

I would definitely consider some kind of pain relief, at least until you and your consultant have settled on a treatment plan as it can be quite a lengthy process. I was diagnosed in 2015 and still haven’t found a treatment plan that suits me (hopefully you will get there a bit quicker lol).

Good luck

1 like
Reply

Thanks Laura!

Reply

No, your rheumatologist is doing what they should. Trying to find you a medication that works.

Plaquenil gave me the same reaction as the leflunomide. I spent more time in the washroom than I did at work.

There are eye problems associated with plaquenil. So you should also be seeing an opthamologist.

Good luck in your search for the right med.

Have you been on Prednisone? It is a crappy drug but a wonder drug as well. Should make some of your symptoms go away while trying the other dmards.

Cheers

Scott

1 like
Reply

Have had similar medical issues with medication new consultant starting from scratch now

1 like
Reply

Thanks Scott. Sometimes you just need confirmation or a pity party of one! Sorry you all had to see my venting lol!

Reply

No need to apologize for venting. I believe most of us on here have gone through something similar. I know I did. Anyway, good luck with everything.

Reply

You may also like...